"Multiple system atrophy (MSA) is a rare condition that causes symptoms similar to Parkinson's disease. However, patients with MSA have more widespread damage to the autonomic nervous system. This is the part of the nervous system that controls important organ functions such as heart rate, blood pressure, digestive system muscles, and sweating."
Our readers offer information and opinions on Earth Clinic, not as a substitute for professional medical prevention, diagnosis, or treatment. Please consult with your physician, pharmacist, or health care provider before taking any home remedies or supplements or following any treatment suggested by anyone on this site. Only your health care provider, personal physician, or pharmacist can provide you with advice on what is safe and effective for your unique needs or diagnose your particular medical history.
10/20/2010: Ixchel from Thornlands, Qld/Australia: "Please help. My friend is sick over a year, she was misdiagnosed 3 times. Her sickness progress very quickly, she speaks very badly and cannot walk, she is in constant pain. Latest diagnosis is MSA (Multiple System Atrophy). Please be quick, she is getting very bad."Replies
10/22/2010: Alfred from Bangkok, Thailand replies: "Change your diet.... NO SALT, no fried foods , NO foods that have SALT... GO HEAVY ON POTASSIUM
FOODS: Potatoes, bananas, spinach, pepper. Better if you can eat RAW, but cooked OK.... Get list of potassium foods in computor.. APPLE CIDER VINEGAR.. TWO teaspoons IN GLASS OF WATER 5 times a day. Her potassium/salt is out of balance.. Your Body is a machine... It up to you how you feel.. Give your body JUNK you feel lousy, give it wholesome raw foods if possible, YOU FEEL good. Health is worth more than money. You were given a good body.. Take good care of it. Alfred"
10/22/2010: Ixchel from Thornlands, Qld Australia replies: "She started getting bruises on the body. What to do?"
10/23/2010: Ixchel from Thornlands, Qld Australia replies: "Just posted info - her legs are very swollen. Is this too much potassium? My knowledge about this is very limited. Please help what to do??"
10/25/2010: Kay from In The Valley, Ca replies: "I know from experience with my mother that when her ankles and legs start to swell, it is heart failure. It seems that each time this happens it is because she has slacked off on taking her potassium. The symptoms for too little potassium are the same as too much. Magnesium imbalance can cause the same symptoms, I believe. I wish you luck."
10/25/2010: Carly from Seattle, Wa - Usa replies: "I agree with what Kay said, but you can also have severe leg swelling as a result of a drug interaction. My mom had 40 POUNDS of water weight in her legs from a reaction to one of those "once a month" bone building drugs for osteoperosis. Once she stopped it the water weight / swelling went away. Just one more thing to look at. Maybe check everything your friend is taking and look up all of the side effects as well as making nutrition optimal. Good luck to your friend, and to you. Carly"
10/30/2010: Emeraldsea from Caracas, Venezuela replies: "My daughter has some conditions, one is lupus. Since she was maybe 14 or so, she has had almost always swollen legs. She takes potassium, but it is true that the symptoms due to excess potassium or imbalances in magnesium-potasium-sodium and other electrolytes are very similar. She takes since some months, but not every day (sometimes she stops for some weeks), borax - 1/8 teaspoon in a liter of water (sodium tetraborate decahydrate- not to be comfused with other boron compounds like boric acid). Usually, the legs recover normal conditions in hours. Maybe it is mainly due to the alcalizing properties of borax. It is important to use only sea salt, not the common salt. This is a complicated subject. Wish you find a professional who can help. Medical doctors do not prescribe borax. I use it sometimes due to osteoporosis and weakness, and my daughter begun to take it when she was receiving methotrexate some years ago. I found the information thanks to this website, Earthclinic. Thanks, Ted! Please google searching Dr Zamboni and MS, also thisisMS forum, looking for Andrew Fletcher and IBT.. Best wishes"